Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 17, 2016, 10:58 PM CST for 6 counties in Texas. It took effect at Feb 18, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 10:58 PM CST (04:58 UTC)
- In effect from
- Feb 18, 2016, 12:00 PM CST
- Expired
- Feb 18, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS84 KFWD 180458 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1058 PM CST WED FEB 17 2016 ...RED FLAG WARNING IS IN EFFECT FOR THURSDAY AFTERNOON... .RED FLAG WARNING NOW IN EFFECT THURSDAY AFTERNOON FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO JACKSBORO TO EASTLAND DUE TO STRONG WINDS AND LOW HUMIDITY VALUES WITH UNSEASONABLY WARM TEMPERATURES. TXZ091-100-101-115-116-129-181300- /O.UPG.KFWD.FW.A.0003.160218T1800Z-160219T0000Z/ /O.NEW.KFWD.FW.W.0005.160218T1800Z-160219T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 1058 PM CST WED FEB 17 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY DUE TO STRONG SOUTH WINDS...UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO JACKSBORO TO EASTLAND... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO JACKSBORO TO EASTLAND. * TIMING...FROM 12 PM THROUGH 6 PM CST THURSDAY AFTERNOON. * WINDS...SOUTH 20-25 MPH WITH GUSTS OVER 30 MPH. * RH...BETWEEN 20-30 PERCENT. * IMPACTS...ANY FIRE THAT DEVELOPS WILL BE ABLE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 30
3 follow-up statements
925 WWUS84 KFWD 180959 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 359 AM CST THU FEB 18 2016 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING DUE TO STRONG SOUTH WINDS...UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND...... TXZ091-100-101-115-116-129-181800- /O.CON.KFWD.FW.W.0005.160218T1800Z-160219T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 359 AM CST THU FEB 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND... * AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND. * TIMING...12 PM THROUGH 6 PM CST TODAY. * WINDS...SOUTH 20-30 MPH WITH GUSTS OVER 30 MPH. * RH...BETWEEN 20-30 PERCENT. * IMPACTS...ANY FIRE THAT DEVELOPS WILL BE ABLE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ JLDUNN
451 WWUS84 KFWD 181756 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1156 AM CST THU FEB 18 2016 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING DUE TO STRONG SOUTH WINDS...UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND...... TXZ091-100-101-115-116-129-190000- /O.CON.KFWD.FW.W.0005.160218T1800Z-160219T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 1156 AM CST THU FEB 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND... * AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND. * TIMING...12 PM THROUGH 6 PM CST TODAY. * WINDS...SOUTH 20-30 MPH WITH GUSTS OVER 30 MPH. * RH...BETWEEN 20-30 PERCENT. * IMPACTS...ANY FIRE THAT DEVELOPS WILL BE ABLE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ WILEY
809 WWUS84 KFWD 190006 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 606 PM CST THU FEB 18 2016 ...RED FLAG WARNING HAS EXPIRED FOR PARTS OF NORTH TEXAS... TXZ091-100-101-115-116-129-190115- /O.EXP.KFWD.FW.W.0005.000000T0000Z-160219T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 606 PM CST THU FEB 18 2016 ...RED FLAG WARNING HAS EXPIRED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND... LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTHWARD AND WILL HELP RELATIVE HUMIDITY VALUES RECOVER ABOVE CRITICAL FIRE WEATHER THRESHOLDS THIS EVENING AND THROUGH THE OVERNIGHT HOURS. AS A RESULT...THE RED FLAG WARNING EXPIRED AT 6 PM CST. $$ BAIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 17, 8:49 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 17, 8:49 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 849 PM CST WED FEB 17 2016 .UPDATE... GENERALLY LIGHT WINDS AND DRY AIR ACROSS THE EASTERN ZONES WILL PROMOTE SOME DECENT RADIATIONAL COOLING TONIGHT AND HAVE LOWERED LOW TEMPS A COUPLE OF DEGREES ACROSS THIS PART OF THE CWA. OTHERWISE HAVE TWEAKED SKY COVER GRIDS TO SHOW CLEAR SKIES TONIGHT AREAWIDE...BUT A RIBBON OF LOW STRATUS SHOULD DEVELOP BY MORNING ACROSS THE SOUTH CENTRAL ZONES. TR.92 && .AVIATION... /ISSUED 531 PM CST WED FEB 17 2016/ A STRONG SHORTWAVE TROUGH OFF THE COAST OF THE PACIFIC NORTHWEST WILL MOVE EASTWARD INTO THE GREAT BASIN REGION OVER THE NEXT 12 TO 24 HOURS. THIS WILL RESULT IN THE INTENSIFICATION OF A SURFACE TROUGH IN LEE OF THE ROCKIES...CREATING A TIGHT PRESSURE GRADIENT ACROSS THE SOUTHERN PLAINS. SOUTH FLOW ACROSS NORTH AND CENTRAL TX WILL INCREASE SUBSTANTIALLY OVERNIGHT AND MIX TO THE SURFACE DURING THE MORNING HOURS THURSDAY. SUSTAINED WINDS AROUND 20 KT WITH GUSTS TO 30 KT OR MORE ARE A GOOD BET IN THE DFW AREA THURSDAY...WITH ONLY SLIGHTLY LOWER WIND SPEEDS EXPECTED FARTHER SOUTH AT KACT. IT STILL LOOKS LIKE SOME MVFR CIGS MAY REACH THE WACO AREA THURSDAY MORNING SO WE WILL KEEP THE BKN015 IN THE FORECAST AT KACT. CIGS SHOULD SCATTER OUT AROUND 18Z OR SO. IT LOOKS LIKE A 50 KT LOW LEVEL JET WILL THEN DEVELOP AS WINDS DECOUPLE THURSDAY EVENING...WHICH SHOULD BRING A SURGE OF MVFR CIGS TO ALL AREAS THURSDAY NIGHT. 30 && .PREV DISCUSSION... /ISSUED 344 PM CST WED FEB 17 2016/ THE CENTRAL AND WESTERN PARTS OF THE U.S. WILL REMAIN UNDER STRONG RIDGING ALOFT INTO TOMORROW BEFORE THE UPPER PATTERN DAMPENS SLIGHTLY HEADED INTO THE WEEKEND. ACROSS NORTH TEXAS RIDGING WILL REMAIN IN CONTROL THROUGH SATURDAY RESULTING IN TEMPERATURES 15 TO 20 DEGREES ABOVE NORMAL AND AN INCREASED FIRE WEATHER THREAT. RIGHT NOW IT APPEARS THAT THURSDAY WILL POSE THE GREATEST FIRE WEATHER THREAT ACROSS THE REGION AS A SHORTWAVE TROUGH MOVES INTO NORTHERN CALIFORNIA AND INTO THE CENTRAL ROCKIES BY TOMORROW EVENING. AS IT DOES THE PRESSURE GRADIENT WILL TIGHTEN ACROSS MOST OF THE CENTRAL U.S. WITH A LARGE SURFACE HIGH OVER THE EASTERN U.S. SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH BY TOMORROW AFTERNOON WITH GUSTS ABOVE 35 MPH. THE SOUTHERLY WINDS WILL PULL SOME MOISTURE NORTHWARD AND THERE MAY EVEN BE A BRIEF PERIOD OF BKN/OVC CLOUDS ATTEMPT TO STREAM NORTHWARD INTO THE WACO AREA BY SUNRISE. THIS MOISTURE WILL NOT COMPLETELY SCATTER OUT THROUGH THE DAY HOWEVER AS THE MAIN UPPER TROUGH WILL TRACK WELL TO THE NORTH. THIS SHOULD ALLOW THE DRYLINE TO REMAIN WELL WEST OF THE AREA INTO THE EARLY EVENING HOURS. THAT BEING SAID... TEMPERATURES ARE EXPECTED TO WARM INTO THE UPPER 70S AND LOWER 80S ACROSS NORTH AND CENTRAL TEXAS TOMORROW. THE WARM TEMPERATURES AND MODERATING DEWPOINTS WILL STILL RESULT IN RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT ACROSS OUR FAR WESTERN COUNTIES DURING THE AFTERNOON. AFTER COORDINATING WITH THE TEXAS FOREST SERVICE... EVEN WITH SLIGHTLY HIGHER EXPECTED HUMIDITY VALUES...THERE IS AMPLE FINE DEAD FUEL AVAILABLE FOR BURNING ACROSS THE WEST/NORTHWEST COUNTIES. WITH THE STRONG GUSTY WINDS CURRENTLY FORECAST...A RED FLAG WARNING WILL LIKELY BE ISSUED FOR THESE AREAS LATER TONIGHT. WIND SPEEDS WILL ALSO BE ON THE LOW END OF WIND ADVISORY CRITERIA...BUT FIRE WEATHER CONCERNS WILL BE THE MAIN ISSUE ON THURSDAY. THE WINDS WILL REMAIN RELATIVELY STRONG INTO FRIDAY AS THE PRESSURE GRADIENT IS EXPECTED TO REMAIN TIGHT ACROSS MUCH OF THE SOUTHERN PLAINS. THE PERSISTENT SOUTHERLY WINDS WILL HOWEVER CONTINUE TO PULL MOISTURE NORTHWARD AND RH VALUES WILL CREEP UPWARD. FIRE WEATHER CONCERNS ARE EXPECTED TO BE SLIGHTLY LOWER ON FRIDAY...ALTHOUGH TEMPERATURES WILL WARM IN TO THE LOW TO MID 80S ESPECIALLY WEST OF INTERSTATE 35. THE UPPER PATTERN FAVORABLE FOR WARM WEATHER BEGINS TO BREAK DOWN ON SATURDAY AS THE UPPER RIDGE FLATTENS OUT AND A STRONG SHORTWAVE MOVES THROUGH THE UPPER PLAINS. COLDER AIR WILL BEGIN ITS SOUTHWARD JOURNEY INTO THE SOUTHERN PLAINS AT THIS TIME BUT WILL REALLY HAVE TO WAIT UNTIL A STRONGER SHORTWAVE APPROACHES ON MONDAY. THIS SYSTEM WILL SEND THE FRONT COMPLETELY THROUGH NORTH TEXAS AND BRING RAIN AND THUNDERSTORM CHANCES TO THE AREA. THE GFS IS FASTEST WITH THE COOLER AIR AND HAS THE BULK OF THE PRECIPITATION LATE SUNDAY NIGHT INTO MONDAY MORNING FROM THE I-20 CORRIDOR SOUTHWARD. THE ECMWF IS A LITTLE SLOWER AND HAS BETTER RAIN CHANCES FARTHER NORTH. RIGHT NOW...IT LOOKS LIKE THE BEST RAIN CHANCES THAT NORTH TEXAS HAS SEEN IN QUITE SOME TIME. THE LAST MEASURABLE RAINFALL AT DFW WAS ON THE 21ST OF JANUARY. THIS FORECAST WILL FAVOR THE SLIGHTLY FASTER TIMING ON THE FRONT WITH BEST CHANCES FROM NEAR THE METROPLEX SOUTHWARD...ALTHOUGH WE ARE STILL SEVERAL DAYS OUT. THE MAIN UPPER TROUGH WILL CONTINUE TO SPREAD SOME FORCING FOR ASCENT ACROSS THE REGION INTO MONDAY NIGHT SO WILL MAINTAIN SOME LOW POPS THROUGH THAT TIME. BEHIND THE COLD FRONT AND PRECIPITATION...TEMPERATURES WILL FALL TO SEASONAL NORMS INTO THE MIDDLE PART OF NEXT WEEK. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 78 59 81 60 / 0 0 5 5 5 WACO, TX 46 81 57 80 57 / 0 0 5 5 5 PARIS, TX 44 75 54 74 57 / 0 0 5 10 5 DENTON, TX 48 78 58 80 58 / 0 0 5 5 0 MCKINNEY, TX 46 77 58 76 59 / 0 0 5 5 5 DALLAS, TX 51 78 59 78 60 / 0 0 5 5 5 TERRELL, TX 45 78 58 77 58 / 0 0 5 5 5 CORSICANA, TX 47 81 58 81 59 / 0 0 5 5 5 TEMPLE, TX 49 79 56 78 57 / 0 5 5 5 5 MINERAL WELLS, TX 47 81 56 84 57 / 0 0 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH THURSDAY AFTERNOON FOR TXZ091-100-101-115-116- 129. &&
Hazardous weather outlook, Feb 17, 3:44 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CST WED FEB 17 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 344 PM CST WED FEB 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO EASTLAND DUE TO STRONG WINDS...LOW HUMIDITY VALUES...AND UNSEASONABLY WARM TEMPERATURES. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT ACROSS THE REGION. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STALLEY
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:11 AM CST | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 29 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.